Hail, Johnson
- When
- March 6, 7:05 PM CST
- Where
- Johnson County, 2 mi W of Sterling
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.467, -96.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Mar 6, 3:17 PM CST, 3 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 317 PM CST SUN MAR 6 2005 .DISCUSSION... SYNOPSIS...12Z SUBJECTIVE UPPR AIR ANLYS INDCD CLOSED UPPR LVL LO OVR ERN WY. NEXT UPSTRM SHRTWV TROF WAS LOCATED OVR SASK ASSOCIATED WITH 110 M HEIGHT FALL AT KGGW AND A 120 KT H3 JET MAX OVR ALBERTA. AT H85 CDFNT EXTNDD FM MANITOBA SWWD INTO ALBERTA WITH LEE TROF ALNG THE WRN HI PLAINS. H85 5 C ISODROSOTHERM EXTNDD UP TO NR KAMA AT 12ZZ. 18Z SUBJECTIVE SFC ANLYS INDCD SFC TROF FM K9V9 TO KBBW TO KMCK. DEWPOINTS WERE INCREASE TO THE MID 40S TO NR 50 AHEAD OF THE SFC TROF OVR KS. FORECAST...FIRST ISSUE TO DEAL WITH IS TSRA CHCS IN THE SE. LO-LVL MOISTURE WL CONT TO INCREASE OVR THE SE CWA THRU THE AFTN. GOOD CU FIELD DVLPNG OVR ERN KS INTO SE NEB AT 21Z ASSOCIATED WITH THE DEEPER MOISTURE. ALSO CU FIELD ASSOCIATED LEADING EDGE OF STG ASCENT WAS LOCATED OVR WRN NEB. AS UPPR LVL FORCING OVR WRN NEB MOVES EWD THIS EVNG...ATMOSPHERE OVR SE NEB WL CONT TO DESTABILIZE WITH ARND 500 J/KG OF MUCAPE POSSIBLE. PARCELS LIFTED FM THIS LEVEL...NR H8...YIELD SOME CONVECTIVE INHIBITION DUE TO LACK OF DEEPER MOISTURE. NEVERTHELESS...STG FORCED ASCENT MAY BE ABLE TO OVERCOME INHIBITION FOR ISO -TSRA OVR SE NEB/SW IA ARND 03 TO 05Z. BEST CHC OF STNGR TSRA WL BE OVR SRN IA/NRN MO WITH THE DEEPER MOISTURE. THUS HAVE INCLUDED IN THE GRIDS. OTHERWISE...STG SFC CDFNT WL SWEEP ACRS THE CWA AFR 06Z. STG SUBSIDENCE IS NOTED IN THE ISENTROPIC ANLYS AND THIS MAY BE ENOUGH TO WORK THRU THE DEVELOPING NOCTURNAL INVERSION WHICH DVLPS TO MIX THE WNDS TO THE SFC. DO NOT EXPECT WND ADVRY CRITERIA WNDS...BUT GUSTS TO 40 MPH STILL SEEM LIKELY WITH 925 MB WNDS OF 35 KTS AND 6 TO 8 MB 6-HR PRES RISES. SC WL ALSO INCREASE LATE TONIGHT FM THE N AND CONT THRU THE DAY ON MONDAY. SFC RIDGE WL MV ACRS THE CWA ON MONDAY NIGHT ALLOWING FOR THE WNDS TO DECREASE AND CLDS TO CLR BRIEFLY. NEXT SHRTWV TROF IS STILL SCHEDULED TO ENTER THE CNTRL/NRN PLAINS ON TUESDAY AND CLDS WL BEGIN TO INCREASE LATE MON NIGHT IN ADVANCE OF THIS SYSTEM. SYSTEM LOOKS TO AFFECT THE AREA IN TWO PARTS. THE FIRST LATE TUES MRNG AND AFTN WL GIVE THE WRN CWA THE BEST CHC OF -RA/SN...BUT WL BE HARD TO SAT ATMOSPHERE AND NOT EXPECTING A BIG DEAL. NEXT PIECE OF ENERGY EXPECTED TO MV IN TUE NIGHT AND AGAIN INCREASE FORCING FOR LARGE-SCALE ASCENT NR THE FRONTAL ZONE. THUS PRECIP MAY INCREASE AGAIN B/W 00 AND 06Z WED. STILL NOT EXPECTING MUCH IN THE WAY OF ACCUMULATION WITH WARM GROUND...SPEED OF SYSTEM...AND FAIRLY DRY ATMOSPHERE. EXTENDED...WL CONT TO RUN WITH A DRY EXTENDED. MEDIUM RANGE MDLS ARE IN FAIRLY GOOD AGREEMENT IN THE LARGE SCALE PATTERN...BUT SHRTWV TROFS IN NW FLOW ARE VERY HARD TO TIME WITH STRENGTH AND ASSOCIATED PRECIP. SYSTEM ON THURSDAY LOOKS TO MAINLY STAY E OF THE CWA BUT SWING ANOTHER CDFNT THRU. HAVE INCREASE TMPS THRU THE WEEKEND WITH THE LATEST INDICATIONS OF THE TROF AXIS OVR THE ERN US BEING A LITTLE FARTHER E THAN EARLIER EXPECTED. OTHERWISE...NEXT SIG TROF IS EXPECTED TO QUICKLY MV INTO THE NRN PLAINS ON SAT DROPPING A CDFNT INTO THE AREA DURING THE DAY. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && BOUSTEAD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 536 PM CST SUN MAR 6 2005 IAZ090-091-NEZ066>068-078-088>093-071200- CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-NEMAHA-OTOE-PAGE IA- PAWNEE-RICHARDSON-SALINE- 536 PM CST SUN MAR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEASTERN NEBRASKA AND EXTREME SOUTHWEST IOWA. .DAY ONE...TONIGHT AND MONDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AS A TROUGH OF LOW PRESSURE MOVES THROUGH THE REGION. DUE TO INSTABILITY THAT HAS RETURNED TO THE AREA...ALONG WITH COLD TEMPERATURES ALOFT AND VERY DRY AIR NEAR THE SURFACE...IF ANY THUNDERSTORMS DEVELOP THEY COULD PRODUCE SOME SMALL HAIL AND POSSIBLY GUSTY WINDS UP TO 50 MPH. BEFORE ANY PRECIPITATION ARRIVES...GRADIENT WINDS WILL REMAIN QUITE STRONG FROM 20 TO 35 MPH WITH GUSTS UP TO 40 MPH. THE FIRE DANGER INDEX WILL ALSO REMAIN IN THE EXTREME CATEGORY...THUS ANY OUTDOOR BURNING EARLY THIS EVENING IS STRONGLY DISCOURAGED. THE WINDS WILL DIMINISH QUITE A BIT AFTER SUNSET...BUT WILL INCREASE AGAIN TO 20 TO 35 MPH TOWARD SUNRISE AND WILL CONTINUE ON MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY A MIXTURE OF RAIN CHANGING TO SNOW WILL BE POSSIBLE TUESDAY AND TUESDAY NIGHT. VERY MINOR SNOWFALL ACCUMULATIONS COULD OCCUR. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT. IAZ043-055-056-069-079-080-NEZ011-012-015>018-030>034-042>045- 050>053-065-071200- ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- HARRISON IA-KNOX-MADISON-MILLS IA-MONONA IA-MONTGOMERY IA-PIERCE- PLATTE-POTTAWATTAMIE IA-SARPY-SAUNDERS-SEWARD-SHELBY IA-STANTON- THURSTON-WASHINGTON-WAYNE- 536 PM CST SUN MAR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEASTERN NEBRASKA AND WEST CENTRAL IOWA. .DAY ONE...TONIGHT AND MONDAY NORTHWEST WINDS WILL INCREASE AGAIN TONIGHT TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. THESE STRONG WINDS WILL CONTINUE THROUGH MUCH OF THE DAY MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY A MIXTURE OF RAIN CHANGING TO SNOW WILL BE POSSIBLE TUESDAY AND TUESDAY NIGHT. VERY MINOR SNOWFALL ACCUMULATIONS COULD OCCUR. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. DEWALD
The Omaha radar (KOAX), 95 km away, was scanning. The volume nearest the first event began at 01:04 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440442.